More than 30 people overdose at downtown CT park; synthetic pot suspected

Henrietta Strickland
August 16, 2018

The overdose symptoms included unconsciousness, trouble breathing, vomiting, and nausea, officials said. "We are doing our best to get people to the hospital in the safest, most practical and efficient manner".

People are saying 46 people overdosed Wednesday from a suspected bad batch of "K2" synthetic marijuana at or near a city park in CT.

New Haven first responders were called to a similar overdose outbreak on the Green on 4 July, when more than a dozen people were sick from synthetic cannabis. No deaths were reported in either outbreak. "It brought out Yale New Haven Hospital, New Haven Police Department, Fire Department, AMR".

New Haven's fire chief says the victims apparently used a synthetic form of marijuana, possibly K2, that had been laced with something. One person has been arrested so far.

They believe this is some form of synthetic marijuana laced with some other ingredient. Several people have died because of complications.

"The last seven we took out of them, there were four of them it was their third time today". He said there were a dozen overdoses in 40 minutes on the green on Wednesday morning. The demographics led officials to believe "somebody was giving these drugs out". Toxicology tests to be completed by the Connecticut State Police will help investigators know more about the exact nature of the ingested substance or substances: "earlier this afternoon the New Haven Police Department arrested a person of interest in the case". "And after about the sixth one", Alston said.

"K2, we don't know what's in it, so it's hard to treat it".

Mr Vendetto told the TV channel: "This is the second, third time we're actually transporting the same patient and treating them for the same thing". "Were pretty beat up". The 37-year-old man is "known" to police, per the New Haven Register, and was out on parole.

On the green, Narcan wasn't having much of an impact reversing the effects of the overdoses, but rather only at hospitals where it was administered in much larger doses. "At that point, Wednesday go help that patient, and while helping that patient, another person went down".

"The substance behind these overdoses is highly unsafe and must be avoided", Malloy said, adding that state public health officials had delivered 50 doses of Naloxone to New Haven to replenish the supply expended by first responders over the course of the 24-hour crisis.

Synthetic cannabinoids can be smoked or vaporized in e-cigarettes, and range in price from mildly affordable to cheap.

"Today, were joining together to send a strong warning to anyone who may use synthetic marijuana products that these products can be especially unsafe as a result of the seemingly deliberate use of brodifacoum in these illegal products", the officials said.

On July 4, 14 people became ill from synthetic marijuana, and in January, four people were sickened by a similar drug, and two victims nearly died.

As Fontana was talking to reporters late in the morning, the fire radio crackled with reports of two more people down on the green, and police, medics and firefighters ran or drove to aid the latest victims a few hundred yards away.

"One of our fears is that this isnt over", Hartman said. But he anxious that others may have taken the drug home with them.

Other reports by Click Lancashire

Discuss This Article

FOLLOW OUR NEWSPAPER